U.S. doctors online nowAsk doctors free
Syracuse, NY
A 25-year-old female asked:

I have a heat like rash on my face neck stomach and back. i was prescribed bactrim (sulfamethoxazole and trimethoprim) for an abscess. could it be related?

2 doctor answers3 doctors weighed in
Dr. Robert Vanderbrook
Family Medicine 23 years experience
Allergic reaction: Sounds like an allergic reaction to the antibiotic. Bactrim (sulfamethoxazole and trimethoprim) is a sulfa medication, and sulfa allergies are very common. You should probably discontinue the Bactrim (sulfamethoxazole and trimethoprim) and let your doctor know so that they can prescribe something else.
Dr. Jeffrey Stricker
Dermatology 27 years experience
Yes: You should call and inform the provider who prescribed Bactrim (sulfamethoxazole and trimethoprim) to you and alert them to the changes, If you experience difficulty breathing call 911.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.